Archived

This topic is now archived and is closed to further replies.

Birth Control Pill & Weight Gain?

4 posts in this topic

Hi everyone! I recently started taking Sprintec to go on Accutane, and I've been experiencing some weight gain. I feel hungry all the time, and I can't stop eating!!!! It's only been about a week since I started taking it, and I can already tell that i've put on a couple of pounds(or more). And this is not normal for me because I finished my period a few days ago, and usually during the following week after my period I lose some weight and not gain.

So my question is, has anyone else here experienced a serious increase in appetite/hunger while on the pill?? Thanks!

Share this post


Link to post
Share on other sites

I've actually been taking TRI-sprintec for 7 months. It made me a little nauseous the first couple of months which killed my appetite so I actually LOST a few pounds when I first started the pill. I no longer have the nausea and my appetite has returned to where it was pre-birth control pill. I think everyone's body reacts differently to these things unfortunately (just like with acne treatments neutral.gif ). Hopefully it will just be a temporary side effect until your body gets used to it. I wish I had more to offer to you, but wanted to chime in since I take a similar birth control pill. GOOD LUCK!!!

Share this post


Link to post
Share on other sites

Any birth control will drastically alter your hormone levels and can increase your appetite and weight gain. Welcome to the birth control merry go round. Most women have to try a few different kinds to find one that works with their personal body chemistry.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

Green Gables is right, sometimes it takes more than one pill before you find YOUR pill.

I have been on birth control since I was 14, not for actual birth control at that age, but hormonal control. I was an emotional wreck once I hit puberty...haha.

Having said that....I can distinctly remember my first pill making me gain weight. I was on the "original" pill, can't remember the name. It was a long time ago. Though I believe it is the most commonlly prescribed BCP in the United States. Starts with a "T".

Also, Ortho Evra Patches, which I loved. But they don't have a generic, so I had to stop due to insurance.

Nortel, Nekon, and now Ortho Tri Cyclen (currently) are all BCPs I have been on.

In my experience, with any birth control, you're going to see the most severe side effects withing the first 3-4 months before things start to get better and your body adjusts.

Weight gain isn't easy to control, I know. Girl I have felt those insaitable hunger pains and I have GOURGED myself to the point of immobility. I gained 5lbs in one day just in food weight. I felt awful.

The only remedy for this, other than just getting lucky and finding a BCP that doesn't make you gain weight, is to stock up on fruits. I know it sucks, but when your appetite is screaming at you, you will be surprised just how many fruits you can fit down your throat before you feel satisfied. And the best part is you're not gaining fat weight.

Another reccomendation is anything with rice. Rice swells in your stomach and makes you feel fuller, faster. Sushi is great. If you can learn to love it, (I did), you will thank yourself. Just be safe and read reviews on a restaraunt or store that sells sushi before you go out and buy some. In most places now the health inspectors are strict, and sushi is so much safer now than it has ever been.

I also buy tons of avacados, cut them in half, remove the giant seed (obviously), and sprinkle some garlic salt and thyme on them. I eat them right out of the skins instead of making dip.

Celery with peanut butter is great. Peanut butter actually contains a lot of "good fats", or fats your body burns easily, and celery is a "negative calorie" food. This just means it takes more calories to digest than it actually contains.

This is how I tried to eat when I noticed my birth control was making my appetite grow along with my pant size.

STAY AWAY from iodized salts and high sodium contents. Your body is retaining water. The more salt in your system, the harder it is for you to lose that water bloat. Most people lose some weight in their sleep from getting rid of water via respiration, sweat, and urination. If there's too much salt in your diet, you are crippling your body's ability to expel unwanted water.

If you don't seem to be leveling out, or think youre gaining too much weight, it's never a problem to call your doctor and tell them you don't like what it's doing to your body. He/She will have another suggestion, and trying new things is the only way to find out what works.

I hear very good things about pills, opposed to the nuva-ring or the depo-shot, in regards to weight gain. So I would stick with the classic form of birth control....just pills. Maybe even ask your doc about the patch. I loved it.

Usually though, like I said, I've leveled out after 3-4 months of a new birth control. I've fluctuated no more than 10lbs. If you're experiencing more than 10lbs of weight gain early into a new birth control, I would contact your doctor regardless. 5-10lbs is normal, but more than that isn't healthy.

Share this post


Link to post
Share on other sites